# SDR CA141003008

- Difficulty date: October 2, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 8,708 hours
- Engine: Pwc PW150A
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOTS REPORTED A LIGHTENING STRKE AIRBORNE.  ALL SYSTEMS FUNCTIONING NORMALY.  GEAR WAS UP, SUSPECT LT NOSE AREA FOR CONTACT. MAINTENANCE INVESTIGATION SO FAR.  THE ACFT SUSTAINED A LIGHTNING STRIKE AS REPORTED DURING DEPARTURE.  ACFT HAS ARRIVED IN THE HANGAR.  INITIAL CURSORY INSPECTIONS REVEALED 2 PROP BLADES DAMAGED NR 1 PROP. INSPECTIONS WILL CONTINUE ON AIRFRAME ETC. IN REGARDS TO PROPELLER BLADE, PN 697071003 IAW MM REQUIREMENTS AFTER SUSTAINING LIGHTNING STRIKE TO PROP, COMPLETE DISASSEMBLY IS REQUIRED AND INSPECTIONS PERFORMED TO ALL COMPONENTS.  WHOLE PROPELLER ASSY TO BE REMOVED FOR REPAIRS.  ALL EXTERNAL VISUAL INSPECTIONS HAVE BEEN COMPLETED.  LT ELEVATOR T/E APPEARS TO BE THE ONLY ENTRY POINT FOR THE LIGHTNING STRIKE.  DAMAGE IS WITHIN SRM LIMITATIONS BUT WILL REQUIRE NDT.  LT PROP BLADES APPEAR TO BE THE ONLY EXIT POINTS.  LT ENGINE REQUIRES MAGNETIZATION CHECKS IAW MM.  THEY ARE DISCUSSING THAT THE ENGINE MAY NEED REPLACEMENT AFTER THIS EVENT. THE PROPELLER AND LT ELEVATOR. WILL UPDATE AS THE ENGINE EVALUATION CONTINUES.
